MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Model Number ATG120146
Medical Device Problem Codes Material Frayed (1262); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure through right internal jugular vein, the pta balloon allegedly had a pin hole rupture after five inflations.There was no reported patient injury.
 
Additional Manufacturer Narrative
Manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: two photos were provided and reviewed.The first photo shows the atlas gold balloon.Frayed fibers are noted on the balloon.The second photo shows the atlas gold balloon.A pinhole rupture is noted on the balloon.Therefore, based on the submitted photos, the reported uncomplicated pinhole balloon rupture and identified material frayed can be confirmed.One atlas gold pta dilatation catheter was returned for evaluation.During visual evaluation, no kinks were noted to the catheter shaft and no anomalies to the luers/y-body.Under microscopic evaluation at 50x, a pinhole rupture, frayed fibers and fiber disturbance were noted.Therefore, the investigation is confirmed for the reported uncomplicated pinhole balloon rupture since a pinhole rupture was noted on the balloon under microscopic evaluation.The investigation is confirmed for the identified material frayed since frayed fibers were noted on the balloon under microscopic evaluation.A definitive root cause for the alleged reported uncomplicated pinhole balloon rupture and identified material frayed could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.Expiration date: 06/2024.

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key13083297
Report Number2020394-2021-02107
Device Sequence Number17501047
Product Code DQY
UDI-Device Identifier00801741060786
UDI-Public(01)00801741060786
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATG120146
Device Catalogue NumberATG120146
Device Lot Number93SF0158
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2021
Initial Report FDA Received Date12/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown